Alert archive / Connecticut / Areal Flood Warnings in 2021
Areal Flood Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at Jul 18, 2021, 1:39 AM EDT for Capitol Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 1:39 AM EDT (05:39 UTC)
- Expired
- Jul 18, 2021, 4:01 AM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
767
WGUS41 KBOX 180539
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
139 AM EDT Sun Jul 18 2021
CTC003-013-180845-
/O.NEW.KBOX.FA.W.0014.210718T0539Z-210718T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-
139 AM EDT Sun Jul 18 2021
The National Weather Service in Norton has issued a
* Flood Warning for...
Central Hartford County in northern Connecticut...
West Central Tolland County in northern Connecticut...
* Until 445 AM EDT.
* At 139 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 2 inches of rain have fallen in the
past hour at some locations.
* Some locations that will experience flooding include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Rocky Hill, Avon,
Suffield, Ellington and Windsor Locks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4180 7293 4183 7278 4190 7276 4189 7274
4195 7269 4195 7251 4182 7251 4180 7258
4173 7257 4172 7265 4171 7262 4169 7264
4169 7263 4169 7262 4165 7275 4172 7276
4169 7282 4170 7289
$$
Belk1 follow-up statement
534
WGUS81 KBOX 180801
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
401 AM EDT Sun Jul 18 2021
CTC003-013-180811-
/O.CAN.KBOX.FA.W.0014.000000T0000Z-210718T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-
401 AM EDT Sun Jul 18 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL HARTFORD AND WEST CENTRAL
TOLLAND COUNTIES...
Flood waters have receded. The heavy rain has ended, for now.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4180 7293 4183 7278 4190 7276 4189 7274
4195 7269 4195 7251 4182 7251 4180 7258
4173 7257 4172 7265 4171 7262 4169 7264
4169 7263 4169 7262 4165 7275 4172 7276
4169 7282 4170 7289
$$
BelkWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 1:39 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 18, 1:39 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
139 AM EDT Sun Jul 18 2021
.SYNOPSIS...
A front will remain over southern New England this weekend and
will be the focus for showers and thunderstorms. Our weather
will remain unsettled into next week, with temperatures
averaging near normal and scattered showers and thunderstorms at
times.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
1245 AM update...
Heaviest precipitation has moved out of the forecast area into
southern New Hampshire this evening per latest radar
observations. However, there appears to be another round of
moderate to heavy showers moving into southwestern CT.Expecting
these showers to spread east across southern New England over
the next several hours before clearing out around prior to sunrise.
Convection has settled down with weakened instability this
evening, but still can't rule out embedded thunder as these
showers make their way through the region. Will need to continue
to monitor the flash flood threat with any heavy downpours as
MRMS 12 hour QPE is indicating a widespread area of 2 to 4
inches across much of western MA and portions of northern CT.
The previous forecast remains largely on track. Made only minor
adjustments to fall in line with latest trends and observations.
&&
.SHORT TERM /10 AM THIS MORNING THROUGH 6 PM MONDAY/...
Another round of scattered showers and t-storms expected Sun as
mid level trough approaches from the west. Expect more cloud
cover Sun which will result in less instability but still
expecting MLCAPES 1000-1500 J/kg. Surface front will remain
across SNE, likely near or a bit south of the Pike. CAMs suggest
greatest coverage of showers and storms will be north of the
boundary where convection may be elevated. PWATs are still
rather high, up to 2 inches, so heavy rainfall will continue to
be a threat. Better instability to the south so if any storms
can develop in CT/RI and SE MA, a few strong storms would be
possible. Deep layer shear is marginal (around 25 kt) so not
looking a widespread or significant event.
Warmest temps into the lower 80s will be south of the front across
CT/RI and SE MA where oppressive humidity will continue with
dewpoints in the lower 70s. Temps cool into the 70s to the north
and may fall into the upper 60s across portions of northern MA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Pattern looks unsettled till middle of next week.
* Potential for drier pattern by later in the work week.
* No big heat in the horizon.
The NBM guidance looks reasonable so no significant changes to the
extended forecast. Widespread showers and thunderstorms look likely
on Monday as a surface low associated with a slow-moving cold front
is forecast to be in our vicinity. For Tuesday, thunderstorm
coverage becomes more scattered and more confined to the interior
before increasing again on Wednesday as we await the arrival of a
stronger cold front which will serve as a 'kicker'. So for the first
half of the work week, expect continued unsettled weather pattern
with muggy conditions and even oppressive humidity.
For those of you tired of the unsettled pattern, there are
indications that we see a drier and cooler (slightly below normal to
near normal temps) towards the latter half of the work week. An
upper level trough will become increasingly anchored over our area.
Although this means that there could be diurnal showers and isolated
thunderstorms with a cold pool aloft, it seems that surface high
pressure will also be taking hold. In fact, both the CPC 6-10 and 8-
14 day outlook advertise good confidence of below normal
temperatures and below normal precipitation for Southern New
England. Height fields and temperature aloft (850mb and above) are
around 1 standard deviation below normal according to NAEFS
Situational Awareness Table. Both the GFS and EC show -15 to -16C H5
cold pool (10th percentile according to ALY SPC sounding
climatology) moving overhead, although there is some difference in
timing. While day-to-day synoptic and mesoscale details remain to be
ironed out (think northeasterly flow for areas along the Eastern MA
coast), the odds are we may get a taste of early fall towards later
next week, along with lower dew points to boot.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 12Z...Moderate confidence.
IFR/LIFR ceilings and visibilities overnight with showers and
thunderstorms moving across much of southern New England.
Sunday and Sunday Night
IFR ceilings linger into tomorrow with brief improvements to
MVFR possible during the early afternoon. VCSH and VCTS
tomorrow as well as another round of showers and thunderstorms
move through southern New England. More IFR and LIFR ceiling
Sunday night.
KBOS TAF...Moderate confidence in TAF.
KBDL TAF...Moderate confidence in TAF.
Outlook /Monday Night through Thursday/...
Sunday Night: Mainly IFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA, patchy FG.
Monday: Mainly MVFR, with local IFR possible. Chance SHRA,
slight chance TSRA.
Monday Night through Tuesday: Mainly VFR, with local MVFR
possible. Slight chance SHRA.
Tuesday Night through Wednesday: Mainly VFR, with areas MVFR
possible. Chance SHRA, isolated TSRA.
Wednesday Night: VFR.
Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
High confidence through Sunday.
Stalled front over region will result in light winds and seas
through tonight. SW winds increase to 10-15 kt over the southern
waters with seas remaining below SCA thresholds. Areas of dense
fog will mainly impact south coastal waters tonight into Sun
morning. Scattered showers and thunderstorms tonight and
Sunday.
/Outlook /Monday Night through Thursday/...
Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms,
patchy fog. Local visibility 1 nm or less.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Tuesday: Winds less than 25 kt.
Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers.
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain showers.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 6 AM EDT early this morning for
CTZ002>004.
MA...Flash Flood Watch until 6 AM EDT early this morning for
MAZ002>004-008>012.
RI...None.
MARINE...None.
&&
SYNOPSIS...KJC/Chai
NEAR TERM...RM
SHORT TERM...KJC
LONG TERM...Chai
AVIATION...KJC/Chai
MARINE...KJC/ChaiHazardous weather outlook, Jul 17, 4:34 PM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Sat Jul 17 2021 MAZ005>007-013>024-026-RIZ001>008-182045- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 435 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ004-MAZ004-012-182045- Windham CT-Northern Worcester MA-Southern Worcester MA- 435 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Connecticut and central Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-003-MAZ002-003-008>011-182045- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 435 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-182045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 435 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 17, 8:15 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
815 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0515 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON PARKER STREET.
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
0605 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
STREET
0607 PM FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE
0611 PM TSTM WND DMG SEEKONK 41.82N 71.33W
07/17/2021 BRISTOL MA TRAINED SPOTTER
TREE DOWN ON ARCADE AVE NEAR VALLEY STREET
0624 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
FLOODED AND IMPASSABLE
0630 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
FALLON AVE FLOODED AND IMPASSABLE
0643 PM FLASH FLOOD ASHFORD 41.87N 72.12W
07/17/2021 WINDHAM CT FIRE DEPT/RESCUE
BRIDGE WASHED OUT ON CUSHMAN ROAD
0730 PM FLASH FLOOD POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
PARTIAL ROAD WASHOUT ON A SETION OF RTE 244
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
WSSpecial weather statement, Jul 17, 9:54 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
954 PM EDT Sat Jul 17 2021
CTZ002-MAZ008>011-180245-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
954 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM AFFECTING HARTFORD COUNTY, HAMPSHIRE COUNTY
AND HAMPDEN COUNTY...
At 953 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Windsor to near Waterbury. Movement
was east at 55 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4227 7300 4238 7302 4241 7300 4242 7238
4203 7241 4203 7251 4190 7252 4159 7244
4165 7253 4163 7271 4155 7285 4156 7295
4163 7293 4164 7299 4180 7302 4181 7295
4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 0153Z 269DEG 49KT 4245 7300 4155 7299
ChaiSpecial weather statement, Jul 17, 10:38 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
1038 PM EDT Sat Jul 17 2021
MAZ002>004-008>010-180330-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
1038 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM OVER HAMPSHIRE COUNTY...
At 1038 PM EDT, Doppler radar was tracking a strong thunderstorm
over Chesterfield, or near Northampton, moving northeast at 45 mph.
Wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Easthampton,
Montague, Southampton, Hadley, Sunderland, Hatfield, Northfield,
Williamsburg, Huntington, Bernardston, Buckland, Conway, Shelburne,
Leverett and Erving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4234 7300 4274 7264 4273 7262 4272 7222
4221 7274
TIME...MOT...LOC 0237Z 215DEG 38KT 4236 7280
BLLocal storm report, Jul 17, 11:17 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1117 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0515 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON PARKER STREET.
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
0605 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
STREET
0607 PM FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE
0611 PM TSTM WND DMG SEEKONK 41.82N 71.33W
07/17/2021 BRISTOL MA TRAINED SPOTTER
TREE DOWN ON ARCADE AVE NEAR VALLEY STREET
0624 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
FLOODED AND IMPASSABLE
0630 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
FALLON AVE FLOODED AND IMPASSABLE
0643 PM FLASH FLOOD ASHFORD 41.87N 72.12W
07/17/2021 WINDHAM CT FIRE DEPT/RESCUE
BRIDGE WASHED OUT ON CUSHMAN ROAD
0730 PM FLASH FLOOD POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
PARTIAL ROAD WASHOUT ON A SETION OF RTE 244
0955 PM FLOOD DEERFIELD 42.55N 72.60W
07/17/2021 FRANKLIN MA AMATEUR RADIO
RTE 5 AND RTE 10 AT RICHAARDSONS CANDY FLOODED IN BOTH
DIRECTIONS
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
BOX2102716
BelkSpecial weather statement, Jul 17, 11:37 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1137 PM EDT Sat Jul 17 2021
MAZ003-004-010-026-180415-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
1137 PM EDT Sat Jul 17 2021
...LINE OF STRONG THUNDERSTORMS...
At 1137 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fitzwilliam to Athol to near New Salem.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will accompany these storms.
Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Belchertown, Athol,
Winchendon, Lunenburg, Townsend, Templeton, Westminster, Ashburnham,
Barre, Hubbardston, Ashby, Hardwick, Shutesbury, Phillipston, Pelham
and Royalston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4271 7176 4257 7176 4232 7237 4253 7239
4272 7229
TIME...MOT...LOC 0337Z 220DEG 32KT 4277 7218 4259 7223 4243 7229
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:54 PM EDT | Special Weather Statement | BOX | 51 min | |
| Jul 17, 10:09 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 18, 1:53 AM EDT | Special Weather Statement | BOX | 67 min | |
| Jul 18, 2:22 AM EDT | Special Weather Statement | BOX | 53 min | |
| Jul 18, 2:48 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 105 min |
| Jul 18, 6:22 AM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 5 hr |
| Jul 18, 9:33 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 5 hr |
| Jul 18, 12:19 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 21 hr |
| Jul 18, 1:40 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
Nearby
Areal Flood Warnings in Connecticut, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.